Thunderstorm Wind, Lincoln
- When
- June 23, 7:15 PM EST
- Where
- Lincoln County, 10 mi NW of Lincolnton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.883, -82.600
Emergency Management reported trees down in Midway.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 23, 1:31 PM EST, 5 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 231 PM EDT WED JUN 23 2004 .SHORT TERM... COLD FRONT TO OUR NORTH ALONG WHICH ARE SCATTERED SHOWERSAND THUNDERSTORMS DEVELOPING. OTHER SCATTERED THUNDERSTORMS DEVELOPING TO OUR WEST AND SOUTHWEST FROM NORTHERN FLORIDA NW ACROSS S AND W GA... AND BACK TOWARDS ALA/MISS...WHERE UPPER DISTURBANCE AIDING IN DEVELOPMENT. MODELS KEEP UPPER FLOW WEST TO SOUTHWEST WITH A SERIES OF IMPULSES TO TRAVERSE REGION...STAYING MAINLY TO OUR NORTH LATER TODAY AND OVERNIGHT. SPC DAY ONE OUTLOOK CONTINUES TO HAVE NORTHERN HALF OF FORECAST AREA OUTLOOKED IN SLIGHT CHANCE OF SEVERE THUNDERSTORMS FOR LATER TODAY AND TONIGHT. PREFER THE HIGHER MAV FIRST PERIOD POPS BASED ON CURRENT SATELLITE/RADAR. FOR THURSDAY... LATEST MODEL RUNS NOT PUSHING FRONT AS FAR SOUTH AS PREVIOUS RUNS. GFS/ETA AGREE IN BRINGING FRONT DOWN TO NEAR NC/SC BORDER BY THURSDAY MORNING...THEN STALLING IT OR DRIFTING IT BACK NORTH SOME. THEREFORE...MODEL POPS FOR THU/THU NIGHT COMING IN HIGHER NOW. CONCERN WOULD BE CLOUD COVER REDUCING DIURNAL HEATING/INSTABILITY. ALSO...APPEARANCE OF SOME WEAK NVA. WILL GO WITH MODEL CONSENSUS. GFS CONTINUES TO INDICATE UPPER DISTURBANCE AND RESULTANT SURFACE LOW TO RIDE BY FRIDAY NIGHT ENHANCING PRECIP. && .LONG TERM... LITTLE CHANGE THROUGH TUESDAY. UPPER FLOW CONTINUES W TO SW...WITH A SERIES OF IMPULSES RIDING BY AND CONTINUED INDICATIONS OF ABUNDANT ATMOSPHERIC MOISTURE. DIURNAL CONVECTION EXPECTED. BY WEDNESDAY...GFS LR INDICATES UPPER FLOW BECOMING MORE WNW WITH PASSAGE OF UPPER ENERGY...ALLOWING FRONT TO SHIFT SOUTH...BUT STILL APPEARS A SLIGHT CHANCE POP IN ORDER DUE TO UNCERTAINTY. .PRELIMINARY POINT TEMPS/POPS... COLUMBIA 72 89 72 88 / 60 30 30 40 AUGUSTA 69 89 69 88 / 70 30 30 40 SUMTER 71 89 71 89 / 60 20 20 30 ORANGEBURG 72 89 72 89 / 60 30 30 30 && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 510 AM EDT WED JUN 23 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-240910- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 510 AM EDT WED JUN 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... THE COMBINATION OF STRONG HEATING AND AN APPROACHING COLD FRONT WILL HELP CAUSE SCATTERED THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. STRONG WINDS ALOFT MAY HELP CAUSE A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE WITH WIND GUSTS NEAR 70 MPH. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.
GAZ040-063>065-077-SCZ018-025-026-030-035-240030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 701 PM EDT WED JUN 23 2004 ...LINE OF STRONG THUNDERSTORMS WILL IMPACT THE CENTRAL SAVANNAH RIVER BETWEEN 800 PM AND 900 PM... AT 701 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS IN CENTRAL GEORGIA EAST OF ATLANTA MOVING EAST AT 25 TO 35 MPH. THESE STRONG THUNDERSTORMS WILL MOVE INTO THE AUGUSTA METRO AREA BETWEEN 800 PM AND 900 PM. THERE IS POTENTIAL FOR STRONG GUSTY WINDS...IN THE 35 TO 45 MPH RANGE. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN ALSO BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY IF THREATENING WEATHER APPROACHES. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES AND POSSIBLE WARNINGS. AWP
The Greer radar (KGSP), 117 km away, was scanning. The volume nearest the first event began at 00:14 UTC.
3 thunderstorm wind. Local standard time, as filed.
Emergency Management reported trees down in Midway.
Sheriff reported several trees and powerlines down in and around Thomson.
Emergency Management reported trees down from Appling to Pollards Corner.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395211, 5395212, 5395213.